MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A micropuncture transitionless access set was used in an unspecified procedure.It was reported that, during the procedure, the introducer sheath broke off in the patient's leg.A cut down was performed to remove the device.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used inner and outer catheter of the micropuncture transition less access set were returned for investigation.The shaft of the outer catheter was separated.A 5 mm compression is present at the proximal end of the distal section of the shaft.Outer catheter length and diameter met specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.All sections of the micropuncture transitionless access set are 100% inspected and verified prior to release.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6833945
Report Number1820334-2017-02764
Device Sequence Number65635
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)200315(10)7751890
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR